Alert archive / Maine / Special Weather Statements in 2012
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at Jul 2, 2012, 4:21 PM EDT for Sagadahoc County, Maine. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 2, 2012, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Gray, ME
County Sagadahoc County, ME
The radar
The Portland,ME radar (KGYX), 56 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
303
WWUS81 KGYX 022021
SPSGYX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
421 PM EDT MON JUL 2 2012
MEZ024>026-022045-
COASTAL CUMBERLAND-LINCOLN-SAGADAHOC-
421 PM EDT MON JUL 2 2012
...STRONG THUNDERSTORMS WILL IMPACT SAGADAHOC COUNTY...LINCOLN COUNTY
AND CUMBERLAND COUNTY THROUGH 445 PM EDT...
AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 2 MILES
SOUTH OF WISCASSET TO 2 MILES WEST OF BATH...MOVING SOUTHEAST AT 20
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
WISCASSET...BATH...WOOLWICH...EDGECOMB...WESTPORT...BOOTHBAY...
ARROWSIC...PEMAQUID...EAST BOOTHBAY AND CHAMBERLAIN THROUGH 445 PM
EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4388 6945 4389 6945 4387 6947 4379 6974
4395 6990 4402 6966 4389 6943 4388 6943
$$
MARINEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:04 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 2, 3:04 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
304 PM EDT MON JUL 2 2012
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE OFF THE COAST AS HIGH PRESSURE
BUILDS IN FROM THE WEST TONIGHT. THE HIGH WILL SETTLE OVER THE
REGION ON TUESDAY THEN MOVE OFF TO THE EAST AS A WARM FRONT MOVES
IN FROM THE SOUTHWEST TUESDAY NIGHT. A TRAILING COLD FRONT FOLLOWS
FOR WEDNESDAY NIGHT. HIGH PRESSURE BUILDS EAST FROM THE GREAT
LAKES FOR THURSDAY AND FRIDAY. A COLD FRONT WILL DROP SOUTH ACROSS
THE REGION ON SATURDAY...FOLLOWED BY A SECOND COLD FRONT ON
SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SCT SHRA/TSTMS ASSOCIATED WITH UPR LVL TROF AND SFC LOW PRES TROF
WILL MOVE OUT TO SEA TNGT. THIS WILL BRING AN END TO SCT
SHRA/TSTMS THIS EVENING. A FEW TSTMS HAVE SEEN A FEW GUSTS AROUND
20 KT AND COULD SEE A FEW HIGHER GUSTS THRU THIS EVENING...BUT NOT
HIGH ENOUGH TO WARRANT ENHANCED WORDING IN THE FCST. ONE OR TWO
STRONGER STORMS MAY PRODUCE PEA SIZED HAIL...AGAIN VERY LOW
PROBABILITY SO WON'T INCLUDE IN THE FCST.
AFTER THIS EVENING SKIES SHOULD CLR BUT SOME PATCHY LATE NGT
VALLEY F IN NH AND ADJACENT FAR WRN ME PSBL.
GENERALLY USED GFS40, BLEND OF MAV/MET MOS AND RFC QPF FOR THE
NEAR TERM FCST.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
HIGH PRES CONTINUES TO BUILD INTO THE REGION ON TUESDAY WITH FAIR
WX. ENOUGH OF A NW WIND TO KEEP THE SEA BREEZE OUT FOR THE MOST
PART THOUGH IT MAY TRY TO DEVELOP ALONG THE IMMEDIATE COASTLINE.
THE HIGH MOVES OFF TO THE EAST TUESDAY NGT AS A WRM FNT APPROACHES
FROM THE SW. THIS FNT BRINGS IN A SURGE OF VERY MOIST AND UNSTABLE
AIR AS INDICATED BY MODEL FORECASTS OF H8 THETA-E... K AND LI
INDICES. AN UPR LVL SHORT WAVE ALSO MOVES IN FROM THE NW ALONG THE
BOUNDARY. THUS WILL FCST INCREASING CHC OF PRCP TUESDAY NGT WITH
SHRA/TSTMS. SOME OF THE STORMS COULD BE QUITE STRONG DESPITE THE
TIMING LATE AT NGT.
GENERALLY USED GFS40, BLEND OF MAV/MET MOS AND RFC QPF FOR THE
SHORT TERM FCST.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE EXTENDED NUMERICAL GUIDANCE IS IN DECENT AGREEMENT REGARDING
THE LONG WAVE PATTERN THIS PERIOD. SEEMS LIKE WE'RE STUCK IN THE PATTERN
OF AN UPPER RIDGE ACROSS THE CENTRAL U.S. AND A MORE OR LESS PERMANENT
UPPER TROUGH HERE IN NORTHERN NEW ENGLAND. THE HEAT AND HUMIDITY
AND ABOVE NORMAL TEMPERATURES WILL PERIODICALLY SPREAD EASTWARD
INTO THE REGION...AS THE TROUGH WEAKENS AND HEIGHTS BRIEFLY
RISE...ONLY TO BE REPLACED BY LOWER HEIGHTS AND A RETURN OF NORMAL
OR EVEN SLIGHTLY BELOW NORMAL TEMPERATURES. AS LONG AS THIS
PATTERN CONTINUES...NO EXTENDED PERIODS OF HEAT AND HUMIDITY ARE
LIKELY.
IN THE DAILIES...SHOWERS AND THUNDERSTORMS ARE LIKELY AS LOW
PRESSURE DRAGS A WARM FRONT ACROSS THE AREA ON WEDNESDAY FOLLOWED
BY A TRAILING COLD FRONT WEDNESDAY NIGHT. HIGH PRESSURE BUILDS
EAST FROM THE GREAT LAKES FOR THURSDAY AND FRIDAY. A COLD FRONT
WILL DROP SOUTH ACROSS THE REGION ON SATURDAY...FOLLOWED BY A
SECOND COLD FRONT ON SUNDAY.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY NIGHT/...MVFR TO IFR BRIEFLY PSBL WITH
ANY SCT SHRA/TSTMS INTO THIS EVENING. OTRW VFR OVERNIGHT EXCEPT
SOME PATCHY F AT HIE AND LEB. VFR TUESDAY INTO TUESDAY NGT THEN A
WRM FNT BRINGS IFR IN DEVELOPING SHRA/TSTMS LATER TUESDAY NGT.
LONG TERM...
WED - WED NIGHT...AREAS OF MVFR LIKELY IN SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...WINDS AND SEAS WILL
STAY BELOW SCA LEVELS THRU THE SHORT TERM AS HIGH PRES BUILDS IN
FROM THE W TNGT AND TUESDAY THEN MOVES E TUESDAY NGT WITH A WRM
FNT APPROACHING FROM THE LATER AT NGT.
LONG TERM...
WED PM - THU AM...WINDS AND SEAS OUTSIDE THE BAYS MAY APPROACH SMALL
CRAFT THRESHOLD.
&&
.CLIMATE...
THE MONTHLY CLIMATE SUMMARIES FOR JUNE FOR PORTLAND, CONCORD AND
GRAY WERE ISSUED THIS MORNING UNDER THE CLM AWIPS HEADER. THEY ARE
ALSO AVAILABLE ON OUR WEB SITE AT WWW.WEATHER.GOV/GYX
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&Hazardous weather outlook, Jul 2, 3:30 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 330 PM EDT MON JUL 2 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-031930- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 330 PM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL CROSS THE AREA LATE WEDNESDAY AND WEDNESDAY NIGHT ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD CONTAIN STRONG WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-031930- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 330 PM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 3:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
332 PM EDT MON JUL 2 2012
MEZ026-027-022015-
KNOX-LINCOLN-
332 PM EDT MON JUL 2 2012
...STRONG THUNDERSTORMS WILL IMPACT KNOX COUNTY AND LINCOLN COUNTY
THROUGH 415 PM EDT...
AT 332 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF NEWCASTLE...
OR ABOUT 4 MILES WEST OF DAMARISCOTTA...MOVING SOUTH AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
WISCASSET...NOBLEBORO...ALNA...NEWCASTLE...DAMARISCOTTA...EDGECOMB...
BREMEN...BRISTOL...ROUND POND AND BOOTHBAY THROUGH 415 PM EDT.
SMALL HAIL ...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED.
LAT...LON 4384 6936 4387 6933 4391 6942 4386 6937
4389 6945 4383 6950 4386 6953 4382 6954
4381 6958 4375 6957 4376 6960 4375 6961
4408 6975 4414 6949 4395 6939 4395 6942
4394 6936 4390 6937 4385 6931
SJCSpecial weather statement, Jul 2, 3:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 348 PM EDT MON JUL 2 2012 MEZ019-024-022015- COASTAL CUMBERLAND-INTERIOR CUMBERLAND- 348 PM EDT MON JUL 2 2012 ...STRONG THUNDERSTORMS WILL IMPACT CUMBERLAND COUNTY THROUGH 415 PM EDT... AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF CUMBERLAND...OR ABOUT 4 MILES EAST OF NORTH WINDHAM...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CUMBERLAND...COUSINS ISLAND AND FALMOUTH THROUGH 415 PM EDT. HAIL UP TO QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4385 7042 4388 7037 4377 7013 4368 7031 MARINE
Special weather statement, Jul 2, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
421 PM EDT MON JUL 2 2012
MEZ024>026-022045-
COASTAL CUMBERLAND-LINCOLN-SAGADAHOC-
421 PM EDT MON JUL 2 2012
...STRONG THUNDERSTORMS WILL IMPACT SAGADAHOC COUNTY...LINCOLN COUNTY
AND CUMBERLAND COUNTY THROUGH 445 PM EDT...
AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 2 MILES
SOUTH OF WISCASSET TO 2 MILES WEST OF BATH...MOVING SOUTHEAST AT 20
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
WISCASSET...BATH...WOOLWICH...EDGECOMB...WESTPORT...BOOTHBAY...
ARROWSIC...PEMAQUID...EAST BOOTHBAY AND CHAMBERLAIN THROUGH 445 PM
EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4388 6945 4389 6945 4387 6947 4379 6974
4395 6990 4402 6966 4389 6943 4388 6943
MARINEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:48 PM EDT | Special Weather Statement | GYX | Cumberland | 27 min |
| Jul 2, 5:31 PM EDT | Special Weather Statement | GYX | Waldo | 29 min |
| Jul 2, 5:40 PM EDT | Special Weather Statement | GYX | Kennebec | 35 min |
| Jul 2, 6:39 PM EDT | Special Weather Statement | GYX | Waldo | 51 min |
Nearby
Special Weather Statements in Maine, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.